Thunderstorm Wind, Williamson
- When
- May 30, 1:18 PM CST
- Where
- Williamson County, Marion
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Broadcast Media
- Coordinates
- 37.730, -88.930
Trees were blown down onto power lines.
A few isolated damaging wind gusts occurred with bands of northeastward moving thunderstorms. Weak to moderate instability and deep, unidirectional southwesterly flow aloft helped to maintain the storms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
A few isolated damaging wind gusts occurred with bands of northeastward moving thunderstorms. Weak to moderate instability and deep, unidirectional southwesterly flow aloft helped to maintain the storms. A 500 mb shortwave trough over the Ozarks moved northeast to the vicinity of the Ohio and Mississippi River confluence by mid-afternoon. A weak surface low pressure center moved northeast from southeast Missouri into south central Illinois.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at May 30, 12:46 PM CST, 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 146 PM CDT SAT MAY 30 2015 .SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT) ISSUED AT 138 PM CDT SAT MAY 30 2015 WARM/MOIST ENVIRON FOR STORMS TO DEVELOP/DISSIPATE/REDEVELOP IN AFTERNOON HEAT...BUT NO STRONG DYNAMICAL ENERGY MEANS MAINLY PULSE AND LINE SEGMENTS SUB SEVERE WITH HEAVY RAIN PRIMARY FOCUS. CANNOT RULE OUT AN ISOLATED WIND GUST HOWEVER. THIS HIGH POP REGIME WILL CONTINUE INTO THE EVENING HOURS UPPER LOW OPENS OUT ON ITS MOVE ACROSS MID MISSISSIPPI AND LOWER OHIO RIVER VALLES AND DRIVES COLD FRONT THRU FOR PASSAGE. BY MIDNIGHT/THEREAFTER...SHOULD SEE DRIER AIR WORKING IN FROM BEHIND FRONT...AS IT SHFTS EAST. ANOTHER LOBE OF ENERGY DOES LIFT ACROSS MEAN UPPER TROF AND THRU OUR AREA TMRW...SO WE'LL HAVE TO LINGER POPS THRU SUNDAY...BUT THEY'LL BE ON THE DOWNTICK IN COMPARISON. HIGHS IN THE 80S WILL BE MOVING INTO THE 70S FOR SUNDAY-MONDAY AS LOWS IN THE 60S RECENTLY NUDGE DOWN INTO THE 50S AS WELL. .LONG TERM...(TUESDAY THROUGH FRIDAY) ISSUED AT 324 AM CDT SAT MAY 30 2015 WHAT A DIFFERENCE 24 HRS MAKES. THOUGH THERE WERE HINTS PREVIOUSLY THAT IT MIGHT HAPPEN...THE MED RANGE MODELS HAVE NOW TRENDED MUCH DRIER IN THE EXTENDED PERIOD...ESPECIALLY IN THE FIRST HALF. THE PREVIOUSLY SUGGESTED RIDGING ALOFT OVER THE PAH FORECAST AREA APPEARS TO HAVE MORE DOMINANCE NOW AS A DOME OF SFC HIGH PRESSURE SLOWLY FILTERS INTO THE AREA INITIALLY. AS A WRN CONUS TROF PERSISTS IN VARYING DEGREES ACCORDING TO DIFFERENT MODEL SOLUTIONS...SOME VERSION OF MID LEVEL RIDGING SHOULD PREVAIL OVER OUR REGION THROUGHOUT THE EXTENDED PERIOD...WITH THE NRN STREAM REMAINING ACTIVE. LATER IN THE PERIOD...A WEAKNESS IN THE ERN CONUS RIDGE APPEARED TO BE FAR AWAY ENOUGH FROM THE PAH FORECAST AREA (THE ATLANTIC COAST) AS TO NOT HAVE A DIRECT INFLUENCE ON OUR WEATHER. THE FLOW ALOFT OVER US WILL BE WEAK. BY THU...LOW LEVEL WINDS SHOULD PICK UP MORE OF A SRLY COMPONENT OVER OUR REGION...AND THEREFORE DEEPER MOISTURE SHOULD BE MADE AVAILABLE. THIS COMBINED WITH INCREASED INSTABILITY MAY YIELD THE DEVELOPMENT OF ISOLD TSTMS IN THE SOUTH BY AFTERNOON. THE DIURNALLY- DRIVEN CONVECTION SHOULD DISAPPEAR THU NIGHT..THEN RETURN FOR FRI WITH SOMEWHAT BETTER COVERAGE. IN THE SOMEWHAT DRIER AIR MID WEEK...AFTERNOON TEMPS ARE EXPECTED TO STILL REACH ABOUT 80 TUE...CLIMBING INTO THE LOWER TO MIDDLE 80S WITH HIGHER HUMIDITY FOR THE REST OF THE PERIOD...DEPENDING ON CLOUD COVER. LOWS ARE EXPECTED TO RISE FROM ABOUT 60 INITIALLY TO ABOUT 65. && .AVIATION... ISSUED AT 138 PM CDT SAT MAY 30 2015 WHILE VFR SCT-BKN BASES ARE PRESENT...ACTIVE CONVECTIVE ELEMENTS PRODUCING MVFR CIGS AND ISOLATED POCKETS OF IFR ARE NOT OUT OF THE QUESTION. SIMILARLY...MVFR RESTRICTED VSBYS IN CONVECTION ARE FORECAST INTO THE EVENING HOURS...AND IFR CANNOT BE ALTOGETHER RULED OUT. SLYS MAY GUST INTO THE 20S KTS AT TIMES...MAINLY DIURNALLY. OVERNIGHT...POPS SHOULD WANE BUT LOW CIGS IN THE IFR CAT MAYD DEVELOP ALONG/BEHIND FRONT MAKING PASSAGE. WE'LL SEE THAT MOVE BACK INTO THE MVFR RANGE AFTER SUNRISE/DURING THE PLANNING PERIOD AS VICINITY MENTION OF SHOWERS/STORMS AGAIN APPEARS. WINDS TONIGHT SHIFT TO WLYS WITH FROPA AND THEN NWLYS-NLYS BY TMRW MORNING. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 339 AM CDT SAT MAY 30 2015 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-311000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 339 AM CDT SAT MAY 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION BY LATE MORNING AND CONTINUE THROUGH THE EARLY EVENING. A STRAY STORM MAY PULSE UP TO PRODUCE VERY ISOLATED DAMAGING WINDS...BUT THE PRIMARY CONCERNS WILL BE LOCALLY HEAVY RAINFALL AND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE MAINLY OVER SOUTHWEST INDIANA AND WEST KENTUCKY SUNDAY. LIGHTNING WILL BE THE PRIMARY CONCERN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DRS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1241 PM CDT SAT MAY 30 2015
ILZ092-KYZ001>004-MOZ111-112-114-301830-
ALEXANDER IL-FULTON KY-HICKMAN KY-CARLISLE KY-BALLARD KY-
NEW MADRID MO-SCOTT MO-MISSISSIPPI MO-
1241 PM CDT SAT MAY 30 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ALEXANDER...
SOUTHWESTERN BALLARD...WESTERN CARLISLE...HICKMAN...FULTON...
MISSISSIPPI...SOUTHEASTERN SCOTT AND EAST CENTRAL NEW MADRID COUNTIES
UNTIL 130 PM CDT...
AT 1240 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
NEAR PINHOOK...CLOSE TO EAST PRAIRIE...MOVING NORTHEAST AT 30 MPH.
THEY WERE PART OF A BROADER CLUSTER EXTENDING FROM JUST SOUTH OF
CAPE GIRARDEAU TO NEAR THE TENNESSEE AND ARKANSAS BORDER. SOME OF
THESE STORMS PRODUCED GUSTY WINDS TO 55 MPH AS THEY PASSED THROUGH
TIPTONVILLE EARLIER.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STRONGER
STORMS.
LOCATIONS IMPACTED INCLUDE...
CHARLESTON...EAST PRAIRIE...CAIRO...FULTON...HICKMAN...CLINTON...
BARDWELL...WICKLIFFE...BERTRAND...WYATT...ANNISTON...PINHOOK...
DORENA...CAYCE...ARLINGTON...COLUMBUS...DIEHLSTADT...WILSON CITY AND
BOUNDURANT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3700 8946 3708 8910 3650 8886 3651 8932
3650 8941
TIME...MOT...LOC 1740Z 235DEG 27KT 3670 8932SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
116 PM CDT SAT MAY 30 2015
ILZ084-088>094-KYZ001>013-MOZ076-086-087-110>112-114-301915-
POPE IL-PULASKI IL-MASSAC IL-JACKSON IL-ALEXANDER IL-UNION IL-
HARDIN IL-JOHNSON IL-CRITTENDEN KY-HICKMAN KY-LYON KY-LIVINGSTON KY-
TRIGG KY-MCCRACKEN KY-FULTON KY-CALLOWAY KY-CALDWELL KY-CARLISLE KY-
GRAVES KY-BALLARD KY-MARSHALL KY-MISSISSIPPI MO-SCOTT MO-
CAPE GIRARDEAU MO-PERRY MO-BOLLINGER MO-STODDARD MO-NEW MADRID MO-
116 PM CDT SAT MAY 30 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JACKSON...MASSAC...
JOHNSON...ALEXANDER...SOUTHWESTERN HARDIN...UNION...POPE...PULASKI...
CARLISLE...HICKMAN...CALLOWAY...FULTON...MARSHALL...BALLARD...
CRITTENDEN...GRAVES...LYON...MCCRACKEN...SOUTHWESTERN TRIGG...
LIVINGSTON...WEST CENTRAL CALDWELL...EAST CENTRAL BOLLINGER...
MISSISSIPPI...SCOTT...NEW MADRID...EASTERN STODDARD...CAPE GIRARDEAU
AND SOUTHEASTERN PERRY COUNTIES UNTIL 215 PM CDT...
AT 114 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORM NEAR
CALVERT CITY...MOVING NORTHEAST AT 40 TO 45 MPH. OTHER STRONG STORMS
WERE CROSSING THE MISSISSIPPI RIVER INTO SOUTHWEST ILLINOIS AND FAR
WESTERN KENTUCKY.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH STRONGER STORMS.
LOCATIONS IMPACTED INCLUDE...
CAPE GIRARDEAU...PADUCAH...MURRAY...SIKESTON...JACKSON...MAYFIELD...
DEXTER...METROPOLIS...CHARLESTON...SCOTT CITY...ANNA...MALDEN...EAST
PRAIRIE...NEW MADRID...MARION...CHAFFEE...CAIRO...CALVERT CITY...
FULTON AND HICKMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3663 8998 3761 8984 3756 8827 3741 8799
3667 8797 3668 8807 3650 8805 3651 8932
3650 8953 3648 8952 3646 8996
TIME...MOT...LOC 1814Z 204DEG 47KT 3713 8839SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
205 PM CDT SAT MAY 30 2015
ILZ081>091-094-KYZ005>014-301945-
JACKSON IL-FRANKLIN IL-GALLATIN IL-WHITE IL-HAMILTON IL-UNION IL-
POPE IL-HARDIN IL-WILLIAMSON IL-MASSAC IL-JOHNSON IL-SALINE IL-
CALLOWAY KY-CRITTENDEN KY-CALDWELL KY-GRAVES KY-UNION KY-LYON KY-
MARSHALL KY-LIVINGSTON KY-TRIGG KY-MCCRACKEN KY-
205 PM CDT SAT MAY 30 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN UNION...NORTHEASTERN
JACKSON...MASSAC...SALINE...JOHNSON...FRANKLIN...HAMILTON...POPE...
GALLATIN...WILLIAMSON...HARDIN...SOUTHWESTERN WHITE...SOUTHWESTERN
POSEY...LYON...MCCRACKEN...TRIGG...SOUTHWESTERN UNION...CALLOWAY...
LIVINGSTON...MARSHALL...GRAVES...CRITTENDEN AND CENTRAL CALDWELL
COUNTIES UNTIL 245 PM CDT...
AT 205 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR DE SOTO TO NEAR VIENNA
TO NEAR MAYFIELD...AND MOVING NORTHEAST AT 45 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CARBONDALE...PADUCAH...MURRAY...HERRIN...MAYFIELD...HARRISBURG...WEST
FRANKFORT...MURPHYSBORO...BENTON...METROPOLIS...PRINCETON...
CARTERVILLE...ELDORADO...JOHNSTON CITY...MARION...MCLEANSBORO...
CALVERT CITY...CADIZ...CHRISTOPHER AND STURGIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3650 8870 3742 8892 3784 8939 3819 8852
3786 8807 3782 8806 3783 8808 3782 8809
3780 8805 3664 8771 3663 8785 3667 8786
3668 8807 3655 8804 3650 8838
TIME...MOT...LOC 1905Z 235DEG 47KT 3782 8928 3746 8887 3679 8866The Paducah radar (KPAH), 75 km away, was scanning. The volume nearest the first event began at 19:16 UTC.
2 thunderstorm wind. Local standard time, as filed.
Trees were blown down onto power lines.
A large tree limb landed on a mobile home. A trained spotter measured a wind gust to 60 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2015Every state in 2015This day in weather historyWarnings in Illinois, May 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 569477, 569478.